View Full Version : adderall and effexor?


skagitgirl
02-17-05, 07:04 PM
I've been on 30mgs of Adderall XR for a month now and just finishing my 2nd week of effexor xr, 75mgs. I started to take the Effexor because I have always suffered from low-grade depression and in the recent years Anxiety.

When I started to take Adderall I wasn't feeling depressed but would over-focus more, my anxiety increased slightly, insomnia started, but I was calmer. My doctor thought I should take Effexor along with it to help with the anxiety and insomnia.

Since starting Effexor, my insomnia is still bad and the anxiety comes and goes. I don't know what I'm really suppose to be feeling on the Effexor. My doctor said I should feel a difference in 10 days but I haven't. It could be that my dose is still low or maybe I don't need the Effexor? I've been researching a lot about the side effects of Effexor and it makes me nervous. Anyone want to enlighten me?

pershingd
02-17-05, 09:07 PM
I'm not sure how enlightening I'll be but here goes.

I was put on Effexor for about 8 or 9 years and all it did for me was tear my stomach up, caused me to gain 100 lbs, and I won't mention the effects on intimate performance. When I sat down and looked into the information about it I found that the manufacturer did not reccomend it for people who were hyperactive. When I switched psychs, the new one was quite puzzled about it since she hasn't seen much benefit from it in regards to ADD.

Getting off of it was a nightmare. For about 6 weeks, my emotional state was a rollercoaster, but once that was behind me it's been smooth sailing ever since. The weight is FINALLY coming back off and my outlook on life is consistently better.

I'm no doctor and would never tell you what you should do, but if it seems to be causing more problems than good, call you doctor. If they aren't listening very well, find another one. I stuck with a Dr that wasn't listening as well as I thought he was too long and regret it entirely.

Respectfully,
David

Gregster
02-18-05, 11:27 AM
I don't think that Effexor really helps with insomnia (?) But I could be wrong. It could be that at the dose you are on, it isn't working yet? From what I've heard from people taking it and read up on it, Effexor can be a very effective anti-anxiety/anti-depressant...and it can also be a real pain to quit taking - for some people.
If I was making this choice myself, all things considered, I would probably try a few other medications before trying Effexor - because it has a reputation for being hard to quit (you don't want to accidently run out of pills either!).
I've been a big fan of "Remeron" (mirtazipine is the generic name) ever since I started taking it for mild dysthemia, anxiety and insomnia. It's similar to Effexor in that it's an anti-anxiety/anti-depressant that works on noradrenaline and sertonin, but it isn't a bear to quit, and I practically guarantee that it will deal with the insomnia! It's definately a med you take at night, because it initially makes you very sleepy, especially at the 15mg starting dose. I sleep through the night and don't feel groggy in the morning. I'm no longer depressed at all, and not too anxious either, but I still take Remeron because it helps me sleep, and generally makes me a happier person.
It's worth asking your doctor about, if you don't feel that the Effexor is working. Drugs like Effexor and Remeron do tend to work faster than anti-depressants of the "SSRI" class - like Prozac, paxil, zoloft, lexapro, etc - you usually see results in 10 days or so, whereas with the others it may take as long as a month or two.

britbrat
02-13-08, 11:39 PM
i had the complete opposite reaction then the above comments...i found it worked right away for me and im taking adderall too soo no worries itll get better and the effexor will actually help you sleep more..its the adderall thats keeping you up hah but yeah dont worry i actually lost a lot of weight being on it :)

cydtaylor
03-27-08, 05:35 PM
All the symptoms you are describing happened to me when I was taking too much adderall. My doctor made me go up 5mg each week while I was trying to find the right dose....when I got to 15mg I felt so normal I thought I was forgetting my pills, when I went up the next week to 20...I did all the things you describe....Just something to think about.

Scipio
05-20-08, 08:31 AM
In my experience the Effexor works for depression very quickly, but takes about a month for the anti anxiety effects to kick in.

jackers
05-20-08, 09:44 AM
I have been on effexor for a long time now and I have been thinking a lot about it's effectiveness lately. I think I am less depressed although I can't say I feel myself on it. It may not be the effexor, but I have gained a lot of weight which I've been told is a side effect of effexor. I feel devoid of my old personality (bubbly, funny, creative, interested in the world around me). It's hard to say if that is due to my meds. Since I also take mirtazapine, lamictal, and abilify for mood and anxiety, it's hard to know which meds might be responsible for what side effects. I also had trouble sleeping initially with effexor...do you take it in the morning? The mirtazapine is great for curing that problem and is considered a very effective antidepressant as far as I know. It knocks me right out, even if I had coffee too late in the day. It scares me to hear people talk about how horrible it is to go off effexor. I have thought about going off of it and trying lexapro but will have to try that over the summer- I am a teacher so I have the summer to deal with the highs and lows the withdrawl is reported to cause.

Wow, after rereading this I realize I have not been particularly helpful in answering any of your questions. Sorry for that. I guess I am in the same boat as you in a way, trying to figure out if I should keep taking it or try something different.

escott
04-25-12, 01:33 PM
I would call the OCD clinic at Yale and they can give you there opinion. Personally, I think that Effexor does not cause that much drowsiness but it does have the insomnia effect. Adderall can exasperate many symptoms of anxiety. Lot of questions, dosages, does it make you feel better, etc... The dosages for ADD are different then the ones for OCD. A professional place will be able to help. Talk to these people I have dealt with them before.

http://psychiatry.yale.edu/research/programs/clinical_people/ocd.aspx

Lostmyshoe
07-21-12, 09:49 PM
I have been on effexor and adderall and no problems. They both work well together.